Alert archive / Ohio / River Flood Warnings in 2013

River Flood Warning 43, NWS Northern Indiana

April 18, 2013Williams County, Ohio

NWS Northern Indiana issued this river flood warning at Apr 18, 2013, 11:51 PM EDT for Williams County, Ohio. It took effect at Apr 19, 2013, 4:00 PM EDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Apr 18, 2013, 11:51 PM EDT (03:51 UTC)
In effect from
Apr 19, 2013, 4:00 PM EDT
Expired
Apr 26, 2013, 10:09 PM EDT
In force
7 days
Issued by
NWS Northern Indiana
Flood severity
Minor

County Williams County, OH

The radar

The Northern Indiana radar (KIWX), 95 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (OH/IN) at Montpelier (MONO1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:49 PM EDT, 5 hours 2 minutes earlier.

Area forecast discussion, Apr 18, 6:49 PM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
649 PM EDT THU APR 18 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 439 PM EDT THU APR 18 2013

OUTFLOW ASSOCIATED WITH LEAD CONVECTION HAS SLOWED ACROSS EXTREME
SOUTHEAST PORTIONS OF THE FORECAST AREA...ALTHOUGH HAS MADE MORE
SUBSTANTIAL SOUTHWARD PROGRESS INTO CENTRAL INDIANA. RAIN COOLED AIR
IN LARGER STRATIFORM/EMBEDDED CONVECTION AREA BEHIND LEADING EDGE
HAS RESULTED IN SOME SUBSTANTIAL CIN FOR LOWER BASED PARCELS ACROSS
MUCH OF THE AREA. A POTENT UPPER JET STREAK WILL CONTINUE TO LIFT
NORTHEAST INTO THE MID MS RIVER VALLEY THIS EVENING. MAGNITUDE OF
LOWER BASED INSTABILITY WILL BE LIMITED BY EFFECTS OF EARLIER
CONVECTION WITH BETTER CHANCE OF MORE VIGOROUS CONVECTION POSSIBLY
CLIPPING FAR SOUTHEAST PORTIONS OF THE AREA LATER THIS EVENING.
STILL EXPECTING FOCUS FOR SFC BASED CONVECTION TO REMAIN
SOUTH AND EAST OF THE LOCAL AREA MAY LIMIT SEVERE THREAT ACROSS
SOUTHEAST PORTIONS OF THE AREA. HOWEVER...CANNOT COMPLETELY RULE
OUT SOME SEVERE THREAT ACROSS FAR SOUTHEAST...ESPECIALLY IN THE
FORM OF ISOLATED DAMAGING WIND GUSTS.

OF GREATER CONCERN TONIGHT WILL BE POTENTIAL FOR VERY HEAVY RAINFALL
PARTICULARLY EAST HALF...WITH SOUTH CENTRAL AREAS LOOKING TO BE
INLINE FOR THE HIGHEST AMOUNTS. AFOREMENTIONED UPPER JET STREAK WILL
PRODUCE STRONG UPPER LEVEL DIVERGENCE FIELDS WITH PRONOUNCED
THICKNESS DIFFLUENCE/HEAVY RAIN SIGNATURE SHOWING UP IN BOTH 12Z
NAM/GFS GUIDANCE. AXIS OF UNSEASONABLY MOIST AIR (1.5 PWATS FROM 12Z
ILK SOUNDING) NOW RESIDES OVER THE LOCAL AREA AND INCREASING UPPER
SUPPORT ALONG WITH STRONG FRONTAL CIRCULATION WILL SUPPORT HEFTY
RAINFALL AMOUNTS TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3
INCHES ARE POSSIBLE...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE
PARTICULARLY SOUTH CENTRAL AREAS. WHILE LESSER STORM TOTAL AMOUNTS
NOW APPEAR LIKELY IN THE FAR NORTHWEST AND EXTREME SOUTHEAST...HAVE
OPTED TO KEEP FLOOD WATCH GOING FOR ENTIRE FORECAST AREA AS
SATURATED SOILS FROM RECENT HEAVY RAINFALL WILL EXACERBATE FLOOD
CONCERNS TONIGHT.

STRONG COLD AIR ADVECTION TO AFFECT THE AREA TOMORROW WITH
TEMPERATURES RETURNING TO WELL BELOW SEASONABLE NORMALS FROM MID 40S
TO LOWER 50S. UNSETTLED PATTERN TO CONTINUE TOMORROW WITH UPPER LOW
CENTER MOVING ACROSS GREAT LAKES AND STEEP LOW LEVEL LAPSE RATES
SUPPORTING AT LEAST SCT SHRA. HAVE MAINTAINED CHANCE RAIN/SNOW
SHOWERS FAR NORTHWEST WHERE MAGNITUDE OF COLD AIR ALOFT MAY
SUPPORT SOME SNOW SHOWERS.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 439 PM EDT THU APR 18 2013

FRIDAY NIGHT THROUGH NEXT THURSDAY...A POST FRONTAL TROF WITH UPPER
LEVEL SUPPORT WILL MOVE ACROSS THE AREA FRIDAY NIGHT. KEPT A CHANCE
FOR LIGHT SNOW AS 850 MB TEMPS FALL FROM -5C TO AROUND -9C GIVEN
LIMITED ISENTROPIC LIFT AND LIMITED MOISTURE. THE REST OF THE
WEEKEND WILL BE DRY AS HIGH PRESSURE MOVES OVER THE AREA. CUT LOWS A
COUPLE OF DEGREES SATURDAY NIGHT AS THE SFC HIGH MOVES OVER THE
AREA. A SHALLOW BUT SHARP RADIATION INVERSION SHOULD ALLOW LOWS TO
DROP TO AROUND 30 MOST AREAS...WITH UPPER 20S NORTHEAST WHERE RETURN
FLOW WILL BE LAST TO SET UP. TEMPERATURES SHOULD RECOVER ON THE BACK
SIDE OF THE HIGH PRESSURE AREA SUNDAY AS RETURN FLOW CONTINUES.
FAVORED THE ECMWF WHICH WAS SHOWING A CONSISTENTLY SLOWER SOLUTION
WITH THE SOUTHWEST DOME OF THE COLDER AIR STILL OVER THE AREA SUNDAY
MORNING. OTHERWISE...ANOTHER IN THE SERIES OF UPPER LEVEL SYSTEM
WILL DROP SOUTHEAST OUT OF CANADA AS THE LONG WAVE TROF DEEPENS OVER
THE AREA. KEPT A CHANCE FOR THUNDER TUESDAY AND TUESDAY NIGHT. STILL
SOME UNCERTAINTY ON THE TIMING AND TRACK OF THE SFC LOW AND THE
LOCATION OF THE WARM SECTOR. HIGHS WEDNESDAY COULD BE MUCH WARMER IF
A SLOWER SOLUTION VERIFIES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 629 PM EDT THU APR 18 2013

A STRONG UPPER LEVEL JET STREAK WILL CONTINUE TO NOSE INTO THE MID
MS RIVER VALLEY THIS EVENING PROVIDING INCREASING LARGE UPPER
DIVERGENCE TO SUPPORT RAIN THROUGH MUCH OF THE NIGHT AT THE
TERMINALS. DID MAINTAIN TEMPO TSRA MENTION AT KFWA THROUGH 02Z
WHERE SOME MARGINAL ELEVATED INSTABILITY REMAINS. CANNOT DISCOUNT
ISOLD THUNDER EVEN AT KSBN EARLY THIS EVENING...BUT POTENTIAL MAY
BE TOO LOW FOR INCLUSION WITH THE 00Z TAFS. GENERALLY EXPECTING
MVFR CONDS THROUGH MUCH OF THE PERIOD...ALTHOUGH BRIEF IFR CONDS
IN HEAVIER DOWNPOURS WILL CONTINUE TO BE POSSIBLE THROUGH LATE
EVENING AT KSBN...AND INTO THE OVERNIGHT HOURS AT KFWA. NO MAJOR
CHANGES FROM PREVIOUS TAFS IN REGARDS TO TIMING WIND SHIFT WITH
COLD FRONTAL BOUNDARY OVERNIGHT. PRESSURE RISE PUSH ASSOCIATED
WITH FROPA MAY YIELD A VERY BRIEF PERIOD OF HIGHER END
WEST/SOUTHWEST GUSTS INTO THE 30 TO 35 KNOT RANGE...BUT GENERALLY
EXPECTING POST FRONTAL GUSTS OF 20 TO 25 KNOTS OVERNIGHT. WINDS TO
RAMP UP SIGNIFICANTLY AGAIN BY MID TO LATE MORNING FRIDAY AS COLD
AIR ADVECTION ALLOWS FOR DEEPENING MIXED LAYER AND GUSTS BACK TO
AROUND 35 KNOTS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH FRIDAY MORNING FOR INZ003>009-012>018-020-
     022>027-032>034.

MI...FLOOD WATCH THROUGH FRIDAY MORNING FOR MIZ077>081.

OH...FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ001-002-004-005-015-
     016-024-025.

     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ016-024-025.

LM...GALE WARNING UNTIL 2 AM EDT SATURDAY FOR LMZ043-046.

&&

SHORT TERM...MARSILI
LONG TERM...SKIPPER
AVIATION...MARSILI
Hazardous weather outlook, Apr 18, 8:16 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
816 PM EDT THU APR 18 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-200030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
816 PM EDT THU APR 18 2013 /716 PM CDT THU APR 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

PERIODS OF HEAVY RAIN WITH POSSIBLE EMBEDDED THUNDERSTORMS WILL
CONTINUE OVERNIGHT. PONDING OF WATER ON ROADS...SMALL STREAMS
AND CREEKS...AND OTHER LOW LYING AREAS WILL PERSIST.

A FLOOD WATCH REMAINS IN EFFECT OVERNIGHT...AS ADDITIONAL
FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND GUSTS TO 40 MPH ARE POSSIBLE FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF ANY FLOODING AND MEASURED STORM TOTAL RAINFALL
OF TWO INCHES OR MORE ARE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-200030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
816 PM EDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WARNING REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT. A
SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR LATE FRIDAY NIGHT
THROUGH MIDDAY SATURDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Apr 18, 6:43 PM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
643 PM EDT THU APR 18 2013

INZ026-027-033-034-OHZ016-024-025-182345-
ADAMS IN-ALLEN OH-BLACKFORD IN-JAY IN-PUTNAM OH-VAN WERT OH-WELLS IN-
643 PM EDT THU APR 18 2013

...STRONG THUNDERSTORMS MOVING TOWARD WESTERN ALLEN...VAN WERT...
SOUTHWESTERN PUTNAM...EASTERN BLACKFORD...JAY...EASTERN WELLS AND
ADAMS COUNTIES...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
DECATUR TO 7 MILES WEST OF GENEVA TO 11 MILES SOUTH OF REDKEY...
MOVING EAST AT 45 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  DECATUR AND BERNE...
  PORTLAND...
  VAN WERT...
  DELPHOS...
  MONROE AND GENEVA...
  CONVOY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4039 8521 4039 8526 4091 8512 4092 8483
      4094 8480 4098 8411 4065 8418 4065 8421
      4069 8422 4068 8444 4073 8445 4072 8479
      4032 8480 4032 8521
TIME...MOT...LOC 2243Z 267DEG 41KT 4090 8502 4061 8507
          4019 8520
Local storm report, Apr 18, 6:55 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 PM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HEAVY RAIN       FORT WAYNE              41.08N  85.13W
04/18/2013  M2.50 INCH       ALLEN              IN   TRAINED SPOTTER

            STORM TOTAL OF 2.5 INCHES SO FAR. SOME PONDING SEEN.

&&

KG
Local storm report, Apr 18, 8:12 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
812 PM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HEAVY RAIN       2 N NORTH WEBSTER       41.36N  85.70W
04/18/2013  M1.95 INCH       KOSCIUSKO          IN   NWS OFFICE

            STORM TOTAL AS OF 8PM EDT

&&

KG
Local storm report, Apr 18, 8:18 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
818 PM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HEAVY RAIN       2 NNE BENTON HARBOR     42.13N  86.42W
04/18/2013  M2.06 INCH       BERRIEN            MI   ASOS

            STORM TOTAL SINCE 8PM EDT YESTERDAY

&&

KG
Local storm report, Apr 18, 11:01 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1101 PM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     FLOOD            MARION                  40.56N  85.66W
04/18/2013                   GRANT              IN   EMERGENCY MNGR

            SOME COUNTY ROADS IMPASSABLE DUE TO HIGH WATER

&&
Local storm report, Apr 18, 11:05 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1105 PM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     HEAVY RAIN       BENTON HARBOR           42.12N  86.45W
04/18/2013  M2.90 INCH       BERRIEN            MI   TRAINED SPOTTER

            RAINFALL SINCE 10 PM WED.

&&

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:50 PM EDTAreal Flood WarningIWXAdams, Allen, Blackford, Cass, Fulton, Grant and 8 more21 hr
Apr 18, 10:30 PM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells38 hr
Apr 18, 10:30 PM EDTRiver Flood WarningIWXCass, Miami, Wabash38 hr
Apr 18, 11:01 PM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley4 days
Apr 18, 11:01 PM EDTRiver Flood WarningIWXAllen, Huntington, Wabash3 days
Apr 18, 11:22 PM EDTRiver Flood WarningIWXGrant, Miami, Wabash26 hr
Apr 18, 11:51 PM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke13 days
Apr 18, 11:51 PM EDTRiver Flood WarningIWXCarroll, Pulaski, White11 days
Apr 18, 11:51 PM EDTRiver Flood WarningIWXHuntington, Wells47 hr
Apr 18, 11:51 PM EDTRiver Flood WarningIWXMarshall, Saint Joseph, Starke4 days
Apr 18, 11:51 PM EDTRiver Flood WarningIWXAllen71 hr
Apr 18, 11:51 PM EDTRiver Flood WarningIWXAllen, DeKalb10 days
Apr 19, 12:38 AM EDTRiver Flood WarningIWXAllen7 days
Apr 19, 12:38 AM EDTRiver Flood WarningIWXElkhart, Noble53 hr
Apr 19, 12:38 AM EDTRiver Flood WarningIWXElkhart12 days
Apr 19, 2:23 AM EDTRiver Flood WarningIWXCarroll, White29 hr
Apr 19, 8:15 AM EDTRiver Flood WarningIWXAllen8 hr
Apr 19, 11:00 AM EDTRiver Flood WarningIWXAdams, Wells6 hr
Apr 19, 11:00 AM EDTRiver Flood WarningIWXAdams, Carroll, Cass, Huntington, Miami, Tippecanoe and 2 more5 hr
Apr 19, 11:00 AM EDTRiver Flood WarningIWXAdams, Allen14 hr
Apr 19, 11:00 AM EDTRiver Flood WarningIWXElkhart, Saint Joseph48 hr
Apr 18, 11:51 PM EDTRiver Flood WarningIWXDefiance, Fulton, Williams10 days
Apr 19, 4:02 PM EDTRiver Flood WarningIWXDefiance, Henry66 hr
Apr 19, 4:22 AM EDTWind AdvisoryIWXBranch, Cass, Hillsdale, Saint Joseph16 hr

Nearby

River Flood Warnings in Ohio, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.